Alert archive / California / Flash Flood Warnings in 2023
Flash Flood Warning 77, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 20, 2023, 7:04 PM PDT for San Bernardino County, California. It was in force for 14 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2023, 7:04 PM PDT (02:04 UTC)
- Expired
- Aug 21, 2023, 9:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 75 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 7:40 PM PDT | FLASH FLOOD | 14 Nnw Baker, CA | Multiple vehicles getting stuck. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072
WGUS55 KVEF 210204
FFWVEF
CAC071-210600-
/O.NEW.KVEF.FF.W.0077.230821T0204Z-230821T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
704 PM PDT Sun Aug 20 2023
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 1100 PM PDT.
* At 704 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Cima, Kelso, Mitchell Caverns, Baker, Needles, Mid Hills
Campground, Mountain Pass, Hole In The Wall Campground, Black
Canyon Equestrian Campground, Nipton And Ivanpah Roads, Nipton,
Essex, Dumont Dunes, Sr 127 Near Dumont Dunes, Tecopa, Highway 95
And I-40 and Mohave Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3482 11458 3442 11531 3580 11713 3581 11565
3500 11463 3487 11463
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV6 follow-up statements
581
WGUS75 KVEF 210224
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
724 PM PDT Sun Aug 20 2023
CAC071-210600-
/O.CON.KVEF.FF.W.0077.000000T0000Z-230821T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
724 PM PDT Sun Aug 20 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR SAN BERNARDINO COUNTY...
At 724 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads. Flood report of
water reaching the hoods of cars in Baker at State Route
127 and Baker Boulevard.
Some locations that will experience flash flooding include...
Cima, Kelso, Mitchell Caverns, Baker, Needles, Mid Hills
Campground, Mountain Pass, Hole In The Wall Campground, Black
Canyon Equestrian Campground, Nipton And Ivanpah Roads, Nipton,
Essex, Dumont Dunes, Sr 127 Near Dumont Dunes, Tecopa, Highway 95
And I-40 and Mohave Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3482 11458 3442 11531 3580 11713 3581 11565
3500 11463 3487 11463
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV498
WGUS55 KVEF 210553
FFWVEF
CAC071-210900-
/O.EXT.KVEF.FF.W.0077.000000T0000Z-230821T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1053 PM PDT Sun Aug 20 2023
The National Weather Service in Las Vegas has extended the
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 200 AM PDT.
* At 1053 PM PDT, Doppler radar and automated rain gauges indicated
moderate to heavy rain continuing across northeast San Bernardino
County. Between 0.75 and 1 inch of rain has fallen. Additional
rainfall amounts of 0.25 to 0.5 inches are possible in the warned
area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of washings, low-water crossings, poor
drainage and low-lying areas.
* Some locations that will experience flash flooding include...
The York Fire burn scar, Cima, Kelso, Mitchell Caverns, Baker,
Needles, Mid Hills Campground, Mountain Pass, Hole In The Wall
Campground, Black Canyon Equestrian Campground, Nipton And Ivanpah
Roads, Nipton, Essex, Dumont Dunes, Sr 127 Near Dumont Dunes,
Tecopa, Highway 95 And I-40 and Mohave Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3482 11458 3442 11531 3580 11713 3581 11565
3500 11463 3487 11463
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
JA943
WGUS55 KVEF 210816
FFWVEF
CAC071-211200-
/O.EXT.KVEF.FF.W.0077.000000T0000Z-230821T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
116 AM PDT Mon Aug 21 2023
The National Weather Service in Las Vegas has extended the
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 500 AM PDT.
* At 116 AM PDT, Doppler radar and automated rain gauges indicated
persistent moderate rain over northeast San Bernardino County.
Between 0.75 and 1.25 inch of rain has fallen. Additional rainfall
amounts of 0.25 to 0.5 inches are possible in the warned area.
Flash flooding is ongoing.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of washings, low-water crossings, poor
drainage and low-lying areas.
* Some locations that will experience flash flooding include...
The York Fire burn scar, Cima, Kelso, Mitchell Caverns, Baker,
Needles, Mid Hills Campground, Mountain Pass, Hole In The Wall
Campground, Black Canyon Equestrian Campground, Nipton And Ivanpah
Roads, Nipton, Essex, Dumont Dunes, Sr 127 Near Dumont Dunes,
Tecopa, Highway 95 And I-40 and Mohave Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3482 11458 3442 11531 3580 11713 3581 11565
3500 11463 3487 11463
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
JA225
WGUS75 KVEF 211148
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
448 AM PDT Mon Aug 21 2023
CAC071-211200-
/O.CON.KVEF.FF.W.0077.000000T0000Z-230821T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
448 AM PDT Mon Aug 21 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING FOR SAN BERNARDINO COUNTY...
At 448 AM PDT, Lingering rain persists over the Mojave Preserve and
flooding remains possible.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Cima, Mitchell Caverns, Black Canyon Equestrian Campground, Hole
In The Wall Campground and Mid Hills Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3492 11497 3486 11553 3535 11567 3541 11532
3506 11491 3497 11488
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
CO262
WGUS55 KVEF 211149
FFWVEF
CAC071-211600-
/O.EXT.KVEF.FF.W.0077.000000T0000Z-230821T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
449 AM PDT Mon Aug 21 2023
The National Weather Service in Las Vegas has extended the
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 900 AM PDT.
* At 449 AM PDT, Light to moderate rain persists across the Mojave
Preserve and local roadways remain impassable. So the flash flood
warning has been extended through 9 am.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cima, Mitchell Caverns, Black Canyon Equestrian Campground, Hole
In The Wall Campground and Mid Hills Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3492 11497 3486 11553 3535 11567 3541 11532
3506 11491 3497 11488
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
CO524
WGUS75 KVEF 211557
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
857 AM PDT Mon Aug 21 2023
CAC071-211607-
/O.EXP.KVEF.FF.W.0077.000000T0000Z-230821T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
857 AM PDT Mon Aug 21 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING FOR SAN
BERNARDINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3492 11497 3486 11553 3535 11567 3541 11532
3506 11491 3497 11488
$$
BKPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 12:46 PM PDT, 6 hours 18 minutes earlier.
Area forecast discussion, Aug 20, 12:46 PM PDT, 6 hours 18 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1246 PM PDT Sun Aug 20 2023 .SYNOPSIS...The remnants of Hilary will lift through the region today with widespread rain and instances of significant flash flooding. Strong winds will also accompany this storm system with gusts of 50-60 mph spreading across the region during the afternoon and evening hours. Decreasing shower coverage is expected Monday but daily chances for showers and thunderstorms will persist through the week with temperatures remaining below normal. && .SHORT TERM...The Rest of Today through Monday. Continuing to watch as the historic event unfolds. This afternoon will feature two areas of differing concerns and impacts. Area 1: In Inyo County, Nye County, Esmeralda, and far western San Bernardino County (including areas such as the Western Mojave Preserve, the Morongo Basin, Daggett Barstow), the main threat through this evening will be heavy rain and flash flooding. An 300mb jet will provide continued upper level support while PWATs will continue to increase...therefore expecting an widespread and continuous rain area to develop and sit over this region. Moderate rain with embedded thunderstorms and heavier rain are expected. HREF 3hr PMMs bullseyes Inyo County with high probabilities for 3hr rainfall totals over 1.00 inch through 5PM tonight. Embedded thunderstorms will be possible, especially with any upsloping in the terrain, however the continued highest risk with storms in this region today will be heavy rain. Area 2: Further east in Clark, Lincoln, much San Bernardino, and Mohave counties, precipitation this afternoon and evening should be more scattered and convective in nature. Instability will increase to 500-1500 J/Kg through the afternoon with the highest instability over southern areas such as Twentynine Palms, the southern Colorado River Valley, and southern Clark. Deep layer shear will be a lot to overcome as 50-70KT of 0-6km shear being shown on mesoanalysis. However, storm initiating of the edge of the moisture push acting much like a warm front should have enough instability to tap into to result in strong to severe thunderstorms today. The main threat will be heavy downpours as the atmosphere is super moist. Along with that, strong winds will be possible as sounding show strong winds just above the surface that could easily transfer down with rapid storm motion or heavy rain. Continuing to watch the threat for a few tornadoes. While a low chance, the atmosphere is primed for it as LCLs are very low and 0-3km shear is high. For the rest of the day, ensure you have multiple ways to receive weather warnings and updates. Take all forecasts and warnings seriously. The small scale details of this forecast continue to change and are hard to pinpoint. Even if its not raining now or flooding isn't occurring at this moment- the weather will rapidly change and impacts will develop quickly if intense weather hits your location. Not every location will see high impact weather today, but all locations have some risk of high impact and dangerous conditions. As meteorologists, our main goal is ensure everyone remains safe. For tonight...Tropical system Hilary will continue it's northward track tonight and Monday, bringing heavy rain and strong winds to the region. Flash flooding remains a concern overnight, especially in San Bernardino, Inyo, and southern Nye counties. High winds with gusts over 60MPH are possible tonight with widespread moderate to high wind impacts possible. FLASH FLOOD THREAT: Overall, the forecast for rainfall remains on track from previous forecast. Increasing forcing as Hilary lift north through the night along with extreme moisture advecting into the region will result in heavy rain at times for many areas. Moderate rain with embedded thunderstorms and heavier rain is expected through tonight. The main change from the previous forecasts is an increase in rainfall amount in northern areas of Inyo. The latest WPC day 1 excessive rainfall forecast has been extended the high risk for flash flooding further north to include this area while continuing to highlight San Bernardino and southern Nye counties. Through this area, HREF shows high probabilities for 3hr rainfall totals over 1.00 inch . Also of note, HREF probabilities has low chances (10%-20%) for 3 hour rainfall amounts over 3.00 inches a between 5pm and 8pm PT in San Bernardino, and between 8pm and 11pm in Inyo County. Areas further east may see waves of rainfall with varying intensity and impacts tonight as opposed to a large, widespread swath of continuous rain like areas further west. Main unknown for eastern areas tonight will be how long thunderstorms will continue into tonight before transition to just rain. Currently expecting thunderstorm activity through at least 10pm in most areas of Clark, Mohave, Lincoln, and eastern San Bernardino counties. No changes were made the the flash flood watches as we continue to see a risk for heavy rain and flooding through tonight. STRONG WINDS: As Hilary moves north, models continue to show increasing south to southeast winds this evening and overnight. There is still uncertainty on how strong the winds will get as ensembles showing varying probabilities for winds over 60MPH. There is at least a high risk for impactful wind gusts after 40MPH so will not make changes to the High Wind Warning that is in place. Expect a sharp increase in winds as Hilary moves through, with the strongest winds located closest to the center of the low,, lasting 3 to 6 hours before then before slowly tapering off the rest of the night and Monday morning. The highest probability for wind gusts over 60MPH will be southern Nevada, eastern San Bernardino, and the Colorado River Valley where ensembles paint at least 40%-50% probabilities. By Monday, Hilary will be a thing of the past but widespread low level moisture will remain well entrenched across the area. This will keep the forecast rather moist and unstable with numerous showers and thunderstorms, especially in the higher terrain. While coverage will decrease from past days, storms will remain very efficient rain producers and flash flooding will remain a possibility. There is low confidence in the precipitation probability forecast as models show varying solutions on where precipitation may develop, if they will be convective or not, and how widespread the scattered precipitation may cover. .LONG TERM...Tuesday through Saturday. Broad ridge will remain over the central US steering at least low to moderate grade monsoonal moisture northward around its perifery through next weekend. This will keep shower and thunderstorm activity in the forecast, especially across southern Nevada and Northwest Arizona. Meanwhile, temperatures will remain on the cool side of normal thanks to wet soils, persistent moisture feed, and scattered storm activity in the area, though temperatures will slowly be trending upward each day. && .AVIATION...For Harry Reid...Adverse conditions are forecast through most of the TAF period as the remnants of Hilary track across the area. Light scattered showers early this afternoon will ll transition to thunderstorms this afternoon through early tonight. Rain this afternoon and evening may not be continuous, instead expecting waves of rain with rapidly deteriorating conditions as the precipitation moves through. High confidence for lightning, heavy rain, reduction in visibility to 4SM, and CIGs to 5000ft with the rounds of precipitation this afternoon. Low probability for sudden gusty winds, CIGS below 3000ft, and visibility less than 3SM with afternoon convection. Thunderstorm risk and convective driven impacts will decrease after 06Z tonight, but continued showery activity is likely through at least Monday morning. Low confidence in precipitation forecast Monday afternoon as showers and thunderstorms will be possible in and around LAS, however not expecting as widespread of activity and unsure if precipitation will directly impact the terminals. Northeast winds around 10KT will become southeast and rapidly increase late this afternoon and tonight. Increasing confidence for wind gusts over 40KT, especially between 03Z to 09Z. Low probability (20%) for wind gusts over 50KT, mainly centered around 06Z. Southeast wind gusts will slowly decrease after 09Z, with wind gusts dropping below 35KT by 12Z, then dropping below 25KT sometime after 15Z. Elevated south to southeast winds are expected through MOnday afternoon with speeds 10-15KT but little to no gusts. For the rest of southern Nevada, northwest Arizona and southeast California...Poor aviation conditions expected through much of the TAF period across the region. Widespread areas of moderate to locally heavy rainfall can be expected as the remnants of Hilary pass across the region with the heaviest precipitation is expected across far western Nevada and the Mojave Desert in California. Winds this afternoon should generally be 10KT or less from an east-to- south direction before rapidly increasing south to southeast winds arrive late this afternoon and tonight. Gusts to 50KT are possible, especially in the lower Colorado River Valley. The gusts should then diminish south to north overnight into Monday morning. During periods of heavier precipitation today, CIGs may fall below 2kft, and visibilities may be reduced to 3mi or less. Outside of the heavier rain, prevailing CIGs around 5kft can be expected.&& .SPOTTER INFORMATION STATEMENT...Heavy rain, high winds or wind damage, and flash flooding reports are requested through the weekend as the remains of Hurricane Hilary lift through the area. && SHORT TERM/AVIATION...Nickerson LONG TERM...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 20, 4:24 PM PDT, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
424 PM PDT Sun Aug 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Flash Flood 2 W Joshua Tree 34.13N 116.35W
08/20/2023 San Bernardino CA Dept of Highways
State Route 62 eastbound just east of
Olympic has mud and debris on the roadway.
&&
SMLocal storm report, Aug 20, 5:14 PM PDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
514 PM PDT Sun Aug 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Flash Flood 3 NE Twentynine Palms 34.17N 116.02W
08/20/2023 San Bernardino CA Emergency Mngr
Baghdad between Amboy and Valle Vista is
closed due to flooding.
0500 PM Flash Flood 1 NE Twentynine Palms 34.15N 116.03W
08/20/2023 San Bernardino CA Emergency Mngr
Joe Davis between Utah and Sherman Hoyt is
closed due to flooding.
0500 PM Flash Flood Twentynine Palms 34.14N 116.05W
08/20/2023 San Bernardino CA Emergency Mngr
Ocotillo between Gorgonio and Veterans Way
is closed due to flooding.
0500 PM Flash Flood Twentynine Palms 34.14N 116.06W
08/20/2023 San Bernardino CA Emergency Mngr
Tamarisk between Buena Vista and Bagley is
closed due to flooding.
0500 PM Flash Flood Twentynine Palms 34.14N 116.06W
08/20/2023 San Bernardino CA Emergency Mngr
Split Rock between Buena Vista and Bagely is
closed due to flooding.
&&Local storm report, Aug 20, 6:03 PM PDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
603 PM PDT Sun Aug 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Non-Tstm Wnd Gst 10 SSE Essex 34.59N 115.21W
08/20/2023 M83 MPH San Bernardino CA Public
At 1530 PDT, the sensor at Old Woman
Mountain began measuring sustained winds of
40 mph or greater. These winds continued
through 1650 PDT. The peak gust was 83 mph
and the peak sustained wind speed was 52
mph. Both occurred at 1610 PDT.
&&
SMLocal storm report, Aug 20, 6:39 PM PDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
639 PM PDT Sun Aug 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Flash Flood Morongo Valley 34.04N 116.58W
08/20/2023 San Bernardino CA Law Enforcement
Rock slid off mountain and into roadway at
SR62 and Hess Rd.
&&
SMLocal storm report, Aug 20, 6:50 PM PDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
650 PM PDT Sun Aug 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM Flash Flood 5 SSE Keeler 36.41N 117.84W
08/20/2023 Inyo CA Dept of Highways
State Route 190 remains closed due to
flooding. There is water flowing over the
roadway.
&&
SMLocal storm report, Aug 20, 6:55 PM PDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
655 PM PDT Sun Aug 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM Flash Flood Baker 35.27N 116.08W
08/20/2023 San Bernardino CA Law Enforcement
Water is reaching vehicle hoods.
&&
SMThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:37 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 15 hr |
| Aug 20, 10:59 PM PDT | Flash Flood Warning | VEF | Inyo | 6 hr |
| Aug 21, 1:31 AM PDT | Flash Flood Warning | VEF | Inyo | 5 hr |
| Aug 21, 5:55 AM PDT | Areal Flood Warning | VEF | Inyo, San Bernardino | 15 hr |
| Aug 21, 9:06 AM PDT | Areal Flood Advisory | VEF | Inyo | 6 hr |
| Aug 21, 9:48 AM PDT | Areal Flood Warning | VEF | Inyo, San Bernardino | 23 hr |
Nearby
Flash Flood Warnings in California, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.